Alert archive / Georgia / River Flood Warnings in 2019
River Flood Warning 202, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Jun 9, 2019, 9:38 AM EDT for Butts County, Henry County, Newton County, Georgia. It was in force for 10 hr.
The area
The outline as issued.
The facts
- Issued
- Jun 9, 2019, 9:38 AM EDT (13:38 UTC)
- Expired
- Jun 9, 2019, 7:42 PM EDT
- In force
- 10 hr
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Butts County, GA, Henry County, GA, Newton County, GA
The radar
The Atlanta radar (KFFC), 55 km from the middle of the area, began a volume at 13:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point South River at GA 81 at Snapping Shoals (SPGG1).
- Action stage
- 10 ft
- Minor stage
- 12 ft
- Moderate stage
- 16 ft
- Major stage
- 20 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02204520, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
370
WGUS42 KFFC 091338
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
938 AM EDT Sun Jun 9 2019
...The National Weather Service in Peachtree City has issued a Flood
Warning for the following rivers in Georgia...
South River near Snapping Shoals affecting Butts...Henry and
Newton Counties
.Recent heavy rainfall has caused significant runoff into streams and
rivers which will cause flooding in some areas.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
All persons with interests along the river should monitor the latest
forecasts...and be prepared to take necessary precautions to protect
life and property.
The latest stage data was furnished in cooperation with the United
States Geological Survey.
&&
GAC035-151-217-100337-
/O.NEW.KFFC.FL.W.0202.190609T1338Z-000000T0000Z/
/SPGG1.1.ER.190609T1051Z.190609T1330Z.000000T0000Z.UU/
938 AM EDT Sun Jun 9 2019
The National Weather Service in Peachtree City has issued a
* Flood Warning for
The South River near Snapping Shoals.
* From this morning until further notice.
* At 9 AM Sunday the stage was 12.8 feet...and rising.
* Flood stage is 12 feet.
* At 12 feet...Flood stage is reached. Minor flooding begins in the
woodlands and fields along the river upstream and downstream from
the gage on Georgia Highway 81. Much further downstream...portions
of Lucy Lane and Lunsford Road in north Butts County begin to
flood.
&&
LAT...LON 3353 8410 3357 8404 3350 8392 3341 8388
3339 8393 3346 8398
$$2 follow-up statements
278
WGUS82 KFFC 091802
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
202 PM EDT Sun Jun 9 2019
...The Flood Warning continues for the following rivers in Georgia...
Flint River near Lovejoy affecting Clayton...Fayette and Spalding
Counties
Whitewater Creek near Starrs Mill affecting Fayette County
Flint River near Griffin Hwy. 16 affecting Fayette and Spalding
Counties
...The Flood Warning continues for the following rivers in Georgia...
Flint River near Woolsey affecting Clayton...Fayette and Spalding
Counties
Line Creek near Senoia affecting Coweta...Fayette and Spalding
Counties
South River near Snapping Shoals affecting Butts...Henry and
Newton Counties
GAC063-113-255-100801-
/O.EXT.KFFC.FL.W.0199.000000T0000Z-190610T1305Z/
/LOVG1.2.ER.190609T0056Z.190609T1215Z.190610T0705Z.NO/
202 PM EDT Sun Jun 9 2019
...Flood Warning extended until Monday morning...The Flood Warning
continues for
The Flint River near Lovejoy.
* Until Monday morning.
* At 1 PM Sunday the stage was 14.2 feet...and falling.
* Moderate flooding will continue.
* Flood stage is 12 feet.
* At 14.0 feet...Moderate flooding occurs. Significant flooding
occurs of residential yards upstream of the gage between Upper
Riverdale Road and Georgia Highway 138. Some roads are flooded,
such as Upper Riverdale Road and Mockingbird Road. Flood waters cover
portions of the Rivers Edge Golf Course.
&&
LAT...LON 3360 8444 3363 8438 3354 8434 3340 8435
3340 8443 3354 8441
$$
GAC113-100130-
/O.EXT.KFFC.FL.W.0197.000000T0000Z-190610T0130Z/
/SMFG1.1.ER.190608T2045Z.190609T0315Z.190609T1930Z.UU/
202 PM EDT Sun Jun 9 2019
...Flood Warning extended until this evening...The Flood Warning
continues for
The Whitewater Creek near Starrs Mill.
* Until this evening.
* At 1 PM Sunday the stage was 11.1 feet...and falling.
* Minor flooding will continue.
* Flood stage is 10 feet.
* The river will continue to fall to below flood stage by late this
afternoon.
* At 11 feet...Minor flooding occurs in the woodlands and fields
along the creek downstream from the Starrs Mill Dam to Line Creek.
The parking lot is under a foot of water at Starrs Mill Park.
The rock access road leading to the park is flooded. Flood
waters will be flowing through the concrete spillway.
&&
LAT...LON 3327 8450 3328 8451 3336 8453 3336 8449
$$
GAC063-113-255-100801-
/O.CON.KFFC.FL.W.0201.000000T0000Z-000000T0000Z/
/WSEG1.1.ER.190609T0345Z.190609T1645Z.000000T0000Z.UU/
202 PM EDT Sun Jun 9 2019
The Flood Warning continues for
The Flint River near Woolsey.
* Until further notice.
* At 1 PM Sunday the stage was 49 feet...and steady.
* Minor flooding will continue.
* Flood stage is 48 feet.
* At 48 feet...Minor flooding occurs in the natural flood
plain upstream and downstream from the gage on Hampton
Woolsey Road. This will primarily affect woodlands...
agricultural fields and pastures.
&&
LAT...LON 3340 8443 3340 8435 3330 8437 3330 8444
$$
GAC077-113-255-100801-
/O.CON.KFFC.FL.W.0198.000000T0000Z-000000T0000Z/
/LING1.1.ER.190608T2130Z.190609T0217Z.000000T0000Z.NO/
202 PM EDT Sun Jun 9 2019
The Flood Warning continues for
The Line Creek near Senoia.
* Until further notice.
* At 1 PM Sunday the stage was 10.9 feet...and falling.
* Minor flooding will continue.
* Flood stage is 10 feet.
* At 10 feet...Minor flooding of the natural flood plain occurs
which primarily affects agricultural and wooded areas. A small dirt
utility access road near the Georgia Highway 85 bridge is
underwater.
&&
LAT...LON 3332 8456 3335 8451 3330 8448 3328 8455
$$
GAC113-255-100801-
/O.EXT.KFFC.FL.W.0203.190609T1756Z-190611T1017Z/
/GRFG1.1.ER.190609T1735Z.190610T0600Z.190611T0417Z.NO/
202 PM EDT Sun Jun 9 2019
...Flood Warning extended until Tuesday morning...The Flood Warning
continues for
The Flint River near Griffin Hwy. 16.
* From late this afternoon until Tuesday morning.
* At 1 PM Sunday the stage was 12.1 feet...and rising.
* Minor flooding will continue.
* Flood stage is 12 feet.
* The river will continue rising to near 14.1 feet by after midnight.
The river will fall below flood stage early Tuesday
morning.
* At 12 feet...Flood stage is reached. Minor flooding begins in
the woodlands...fields and pasture upstream and downstream from
the gage on Georgia Highway 16 or Newnan Road.
* At 14 feet...Minor flooding expands into the woodlands...fields
and pasture upstream and downstream from the gage on Georgia
Highway 16 or Newnan Road. The backyards of homes at the end of
Landing Way upstream from the bridge will be flooded with around
one foot of water.
&&
LAT...LON 3330 8444 3330 8437 3318 8445 3316 8447
3316 8447 3322 8450
$$
GAC035-151-217-100801-
/O.CON.KFFC.FL.W.0202.000000T0000Z-000000T0000Z/
/SPGG1.1.ER.190609T1051Z.190609T1600Z.000000T0000Z.UU/
202 PM EDT Sun Jun 9 2019
The Flood Warning continues for
The South River near Snapping Shoals.
* Until further notice.
* At 1 PM Sunday the stage was 12.8 feet...and nearly steady.
* Minor flooding will continue.
* Flood stage is 12 feet.
* At 12 feet...Flood stage is reached. Minor flooding occurs in the
woodlands and fields along the river upstream and downstream from
the gage on Georgia Highway 81. Much further downstream...portions
of Lucy Lane and Lunsford Road in north Butts County are
flooded.
&&
LAT...LON 3353 8410 3357 8404 3350 8392 3341 8388
3339 8393 3346 8398
$$243
WGUS82 KFFC 092342
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
742 PM EDT Sun Jun 9 2019
...The Flood Warning is cancelled for the following rivers in
Georgia...
South River near Snapping Shoals affecting Butts...Henry and
Newton Counties
GAC035-151-217-100012-
/O.CAN.KFFC.FL.W.0202.000000T0000Z-190609T2342Z/
/SPGG1.1.ER.190609T1051Z.190609T1600Z.190609T2233Z.UU/
742 PM EDT Sun Jun 9 2019
The Flood Warning is cancelled for
The South River near Snapping Shoals.
* This takes effect immediately.
* Until Wednesday December 31.
* At 730 PM Sunday the stage was 11.7 feet and falling.
* Flood stage is 12 feet.
* The river will continue to fall.
* Between 10 and 12 feet, bankfull conditions occur along the river
upstream and downstream from the gage on Georgia Highway 81.
&&
LAT...LON 3353 8410 3357 8404 3350 8392 3341 8388
3339 8393 3346 8398
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Jun 9, 7:48 AM EDT, 1 hour 50 minutes earlier.
Area forecast discussion, Jun 9, 7:48 AM EDT, 1 hour 50 minutes before
Area Forecast Discussion...UPDATED National Weather Service Peachtree City GA 748 AM EDT Sun Jun 9 2019 .UPDATE... Near term forecast still appears to be on track. Area of convection over westcentral and southwest GA SE of Columbus continues to grow in size and intensity. Will be adding Stewart and Webster to flash flood watch and may need to consider additional extensions to areas further east. While most of those areas did not see heavy rain yesterday though there was a stripe of heavy rainfall over Taylor, Upson and Crawford counties which is currently in the watch. SNELSON && .PREV DISCUSSION... /Issued 409 AM EDT Sun Jun 9 2019/ SHORT TERM /Today through Monday/... Main concern in the short term period is will there be any moderate to heavy rainfall and flash flooding. While this time yesterday active/vigorous convection was going on in EC AL and WC GA, seeing little in the way of convection tonight. Just scattered showers. Upper low is pretty much over or just west of the center of CWA and finally expected to move east of the area this afternoon and tonight, so lift and warm advection will be limited compared to yesterday. Still, with such high amounts of rainfall observed yesterday, will not take much to renew flash flooding concerns. If we get a break in the clouds, instability could fire up a stronger round of convection over middle and eastern GA this afternoon. Have removed NW GA counties from flash flood watch but left other counties in. While the upper low/trough axis will continue slowly plodding east of us while filling tonight and Monday, will still see chance for showers wrapping around the periphery of low. Not expecting any heavy rain in this pattern as rich moisture will be well to our east during this time. SNELSON LONG TERM /Monday Night through Saturday/... By Monday night, a mid-level shortwave trough axis accompanied by an elongated surface cold front will be moving through the area, and is expected to give the forecast area its first organized break from the ongoing rainfall. While there will still be a chance of rain dependent on how far the frontal system pushes into the area, it looks to at least be more concentrated for southern and eastern Georgia by Tuesday, as a surface high pressure looks to keep conditions drier for north Georgia for a short period. By Wednesday, a second stronger mid-level shortwave will influence the region and act to strengthen a surface low-pressure system forming and moving out of the Florida panhandle. As the low moves towards the northeast through Wednesday and Wednesday night, rain chances will increase for the entire forecast area. However, by Thursday morning the low will have moved past the area, replacing out tropical airmass with a dry, continental airmass following another cold front. High pressure then looks to move into the area by Friday and Saturday, giving our first days of minimal Pops to the forecast area. Thiem && .AVIATION... 12Z Update... IFR to low MVFR cigs expected to rise to MVFR after 14Z. Sct SHRA will become more widespread around 18Z with some TSRA possible. Best chances for SHRA/TSRA at airports south and east of KATL. Cigs will go back down to IFR after 06Z Mon. Sfc winds light E to SE will increase to 4-8kts today then decrease after sunset then veer to W after 12-13Z Mon. With the weak surface low and isolated SHRA/TSRA in the area, sfc wind directions will be somewhat erratic and uncertain Sunday night and Monday. //ATL Confidence...12Z Update... Low confidence on timing of SHRA/TSRA. Low-Medium confidence on wind direction Sun night/Mon. Medium confidence on all other elements. SNELSON && .PRELIMINARY POINT TEMPS/POPS... Athens 80 68 84 66 / 80 60 60 60 Atlanta 79 69 83 66 / 70 60 70 50 Blairsville 75 63 76 57 / 60 60 80 60 Cartersville 81 68 83 62 / 60 50 70 50 Columbus 84 70 85 68 / 60 50 60 50 Gainesville 77 68 81 65 / 70 60 70 60 Macon 82 68 86 67 / 80 60 60 50 Rome 82 68 83 61 / 60 50 60 40 Peachtree City 81 67 83 64 / 70 50 70 50 Vidalia 84 71 88 71 / 70 70 60 50 && .FFC WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch through this evening for the following zones: Baldwin...Banks...Barrow...Bibb...Butts...Carroll... Chattahoochee...Cherokee...Clarke...Clayton...Cobb...Coweta... Crawford...Dawson...DeKalb...Douglas...Fannin...Fayette... Forsyth...Gilmer...Greene...Gwinnett...Hall...Hancock...Harris... Heard...Henry...Jackson...Jasper...Jones...Lamar...Lumpkin... Madison...Marion...Meriwether...Monroe...Morgan...Muscogee... Newton...North Fulton...Oconee...Oglethorpe...Paulding... Pickens...Pike...Putnam...Rockdale...South Fulton...Spalding... Talbot...Taliaferro...Taylor...Towns...Troup...Union...Upson... Walton...Warren...White...Wilkes. && SHORT TERM...SNELSON LONG TERM....Thiem AVIATION...SNELSON
Hazardous weather outlook, Jun 9, 4:25 AM EDT, 5 hours 13 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 425 AM EDT Sun Jun 9 2019 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-100830- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 425 AM EDT Sun Jun 9 2019 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Today and Tonight... ...A Flash Flood Watch remains in effect for much of north and central Georgia through Sunday evening... Widespread showers and thunderstorms are expected to continue across the forecast area through tonight. Between 2 to 5 inches of rainfall has already fallen in several places with an additional 1 to 2 inches of rain possible today and tonight. Locally higher amounts will be possible where heavy rains persist, increasing the threat for flash flooding. A few storms could also bring strong gusty winds and frequent lightning. With saturated soils, trees will be more prone to be blown over with strong thunderstorms winds. .DAYS TWO THROUGH SEVEN...Monday through Saturday... Several waves of showers and thunderstorms will be possible through Thursday morning. A few storms could be strong to severe with heavy rains, gusty winds, and frequent lightning possible. Given the recent rainfall, trees will be more prone to be blown down in strong thunderstorms winds. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, Jun 9, 7:34 AM EDT, 2 hours 4 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
734 AM EDT Sun Jun 9 2019
GAZ102-103-091215-
Stewart GA-Webster GA-
734 AM EDT Sun Jun 9 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN STEWART AND WEBSTER
COUNTIES UNTIL 815 AM EDT...
At 734 AM EDT...a line of strong thunderstorms was along a line
extending from near Brooklyn to Centerpoint...and moving northeast at
15 mph.
HAZARD...Heavy rain.
IMPACT...Heavy rain may cause temporary street flooding especially
in poor drainage areas.
Some locations in the path of these storms include
Preston, Richland, Seminole, Brooklyn, Centerpoint and Dumas.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.
LAT...LON 3217 8472 3223 8466 3223 8463 3204 8444
3202 8444 3196 8455
TIME...MOT...LOC 1134Z 205DEG 12KT 3219 8468 3201 8455Special weather statement, Jun 9, 9:31 AM EDT, 7 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
931 AM EDT Sun Jun 9 2019
GAZ054-056-068-069-091415-
Fayette GA-Upson GA-Spalding GA-Pike GA-
931 AM EDT Sun Jun 9 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN FAYETTE...
NORTHWESTERN UPSON...SPALDING AND PIKE COUNTIES UNTIL 1015 AM EDT...
At 931 AM EDT...a line of strong thunderstorms was along a line
extending from Vaughn to Molena...and moving north at 10 mph.
HAZARD...Heavy rain.
IMPACT...Heavy rain may cause temporary street flooding especially
in poor drainage areas.
Some locations in the path of these storms include
Griffin, Zebulon, Brooks, Molena, Williamson, Meansville, Woolsey,
Sunny Side, East Griffin, Highland Mills, Towalaga, Atwater,
Experiment, Hilltop, Walker Mill, Birdie, Lifsey Springs, Vaughn,
Hollonville and Rover.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.
LAT...LON 3336 8444 3336 8439 3335 8439 3335 8425
3334 8425 3333 8415 3319 8423 3319 8425
3315 8425 3294 8435 3297 8453 3298 8452
3300 8453
TIME...MOT...LOC 1331Z 200DEG 11KT 3329 8439 3299 8448The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 8:13 PM EDT | River Flood Warning | FFC | Clayton, Fayette, Spalding | 27 hr |
| Jun 8, 8:44 PM EDT | River Flood Warning | FFC | Coweta, Fayette | 6 hr |
| Jun 9, 12:14 AM EDT | River Flood Warning | FFC | Clayton, Fayette, Spalding | 25 hr |
| Jun 9, 12:39 AM EDT | Special Weather Statement | FFC | Haralson | 66 min |
| Jun 9, 7:34 AM EDT | Special Weather Statement | FFC | Webster | 41 min |
| Jun 9, 9:31 AM EDT | Special Weather Statement | FFC | Pike, Spalding | 44 min |
| Jun 9, 10:15 AM EDT | Special Weather Statement | FFC | Pike | 30 min |
| Jun 9, 11:45 AM EDT | Special Weather Statement | FFC | Jasper, Newton | 30 min |
| Jun 9, 11:59 AM EDT | River Flood Warning | FFC | Fayette, Spalding | 37 hr |
| Jun 9, 12:14 PM EDT | Special Weather Statement | FFC | Morgan | 31 min |
| Jun 9, 12:20 PM EDT | Flash Flood Warning | FFC | Jasper, Morgan, Newton | 5 hr |
| Jun 9, 12:40 PM EDT | Special Weather Statement | FFC | Montgomery, Treutlen, Wheeler | 50 min |
| Jun 9, 1:29 PM EDT | Special Weather Statement | FFC | Emanuel, Toombs | 31 min |
| Jun 9, 1:54 PM EDT | River Flood Warning | FFC | Bibb, Houston, Jones, Monroe, Twiggs | 48 hr |
| Jun 9, 2:00 PM EDT | Special Weather Statement | FFC | Emanuel, Jefferson | 45 min |
| Jun 9, 4:20 PM EDT | Special Weather Statement | FFC | Talbot, Taylor | 40 min |
| Jun 9, 4:45 PM EDT | Special Weather Statement | FFC | Stewart, Webster | 30 min |
| Jun 9, 4:55 PM EDT | Special Weather Statement | FFC | Taylor | 65 min |
| Jun 9, 5:11 PM EDT | Special Weather Statement | FFC | Carroll | 64 min |
| Jun 9, 5:19 PM EDT | Areal Flood Warning | FFC | Chattahoochee, Macon, Marion, Schley, Stewart, Taylor and 1 more | 4 hr |
| Jun 9, 6:33 PM EDT | Special Weather Statement | FFC | Harris, Meriwether, Muscogee | 42 min |
Nearby
River Flood Warnings in Georgia, 2019Every river flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.